Arkansas, 2014

Wildfire in Arkansas, January 18, 2014

January 18, 2014 · NWS LZK · 1 event in 1 county or zone

A lack of recent rain, dormant vegetation, low relative humidities, and gusty winds made conditions favorable for the spread of wildfires on the 18th. 5 miles southeast of Wrightsville in Pulaski County.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

A lack of recent rain, dormant vegetation, low relative humidities, and gusty winds made conditions favorable for the spread of wildfires on the 18th. The Wrightsville Fire burned 210 acres about 1.5 miles southeast of Wrightsville in Pulaski County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jan 18, 2:18 PM CST, 1 hour 12 minutes earlier.

Area forecast discussion, Jan 18, 2:18 PM CST, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
218 PM CST SAT JAN 18 2014

.DISCUSSION...

MAIN CONCERNS THIS FORECAST CYCLE ARE FIRST PERIOD ELEVATED WINDS
AND WILD FIRE DANGER...AND LAKE WIND ADVISORY AND FIRE DANGER
STATEMENTS ARE OUT. THEN OVERALL A TEMPERATURE AND WIND FORECAST
AS DRY FRONTS MOVE THROUGH ARKANSAS TODAY AND INTO NEXT WEEK.

WINDS HAVE PICKED UP OVER THE STATE FROM THE SW THIS AFTERNOON AND
HAVE REACHED 15 TO 25 MPH WITH GUSTS OVER 30 TO 35 MPH. LAKE WIND
ADVISORY IS IN EFFECT THROUGH 6 PM. ALSO WILD FIRE DANGER REMAINS
ELEVATED TODAY WITH STRONG WINDS...RH VALUES FROM THE UPPER 20S
TO MID 30S...DRY FUEL MOISTURE VALUES...AND RFD PRODUCT IS IN
EFFECT. TEMPS WILL WARM NICELY THIS AFTERNOON TO THE LOWER 60S OUT
WEST TO THE 50S ELSEWHERE. PREFRONTAL TROUGH MOVING THROUGH AR AT
THIS TIME...BRINGING WINDS MORE WEST...THEN LATER THIS EVENING TO
EARLY TONIGHT...THE COLD FRONT WILL SWEEP ACROSS AR. DUE TO
LIMITED MOISTURE ONLY SOME CLOUDS AND A WIND SHIFT TO THE WEST TO
NORTHWEST WILL BE SEEN. ALOFT THE DEEP UPPER TROUGH IS HOLDING
OVER THE EASTERN U.S. WITH A STRONG SYSTEM OVER THE WESTERN GREAT
LAKES...WHICH HAS MOVED SOME EAST TO SOUTHEAST TO THE MID ATLANTIC
STATES.

&&

.SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT

LAKE WIND ADVISORY AND WILD FIRE STATE WILL END EARLY THIS EVENING
AS WINDS WILL LOWER. SPEEDS WILL REMAIN A BIT UP TONIGHT...AS THE
COLD FRONT MOVES THROUGH AR...WHILE THE DIRECTION WILL BECOME MORE
WEST TO NORTHWEST. SOME PATCHY CLOUDS MAY BE SEEN TONIGHT...BUT
OVERALL MOSTLY CLEAR AND COOL. THE COLDER AIR MASS WILL TAKE LOWS
TO THE 20S TO SOME AROUND 30 READINGS AGAIN STATEWIDE. DUE TO THE
STRONG UPPER NW FLOW...THE SURFACE HIGH SETTLES SW OF AR ON SUNDAY
AND A LIGHTER W TO SW FLOW COMES BACK TO AR...HELPING TEMPS WARM
TO THE 50S TO SOME AROUND 60 DEGREE READINGS. FOR THE COMING WEEK
THE UPPER PATTERN DOES NOT CHANGE...WITH A DEEP TROUGH OVER THE
EASTERN U.S. AND A UPPER RIDGE OVER THE WEST. THIS WILL KEEP A
NORTHWEST UPPER FLOW INTO THE REGION...ALLOWING COLD FRONTS TO
REACH AR ALMOST EVERY OTHER DAY OR TWO. MONDAY IS A TRANSITION
DAY WITH WARMER TEMPS IN THE 50S TO MID 60S AND A SW WIND
FLOW...BEFORE THE NEXT COLD FRONT SAGS INTO THE THROUGH THE STATE
LATER IN THE DAY TO THE TONIGHT PERIOD. AGAIN A DRY COLD FRONT SO
ONLY PATCHY CLOUDS...A WIND SHIFT TO THE NW TO N...AND COOLER
TEMPS TUESDAY MORNING AND ON TUESDAY. HIGHS ON TUESDAY WILL ONLY
REACH THE 40S SOUTH...TO THE 30S NORTH.

&&

.LONG TERM...WEDNESDAY THROUGH SATURDAY...

COMMON THEME THIS MONTH WILL CONTINUE REGARDING LONGWAVE UPPER FLOW
PATTERN IN THE LONG TERM PERIOD...WITH LARGE TROUGH OVER THE ERN
HALF OF THE CONUS...AND RIDGE OVER THE WEST. THIS WILL PUT AR UNDER
NW FLOW ALOFT AT THE START OF THE LONG TERM. WHILE EARLY IN THE
PERIOD WILL WILL BE WARMER CONDITIONS DUE TO SFC HIGH PRESSURE
SHIFTING EAST...ANOTHER COLD SURGE WILL BE SEEN WED NIGHT INTO THU
AS ANOTHER COLD FRONT DIVES SOUTH THROUGH THE STATE. THIS WILL KEEP
TEMPS WELL BELOW NORMAL FOR THU AND FRI AS ARCTIC AIR MOVES INTO THE
REGION.

BY FRI NIGHT INTO SAT...SRLY FLOW WILL RETURN TO THE REGION AS THE
ARCTIC HIGH SHIFTS EAST...ALLOWING FOR TEMPS TO WARM BACK CLOSER TO
NORMAL BY SAT AFTERNOON. AS THIS HAPPENS...SOME MOISTURE MAY LIFT
NORTH INTO THE STATE...BRINGING SOME CHANCES FOR PRECIP. AT THIS
TIME HOWEVER...MOISTURE LOOKS LIMITED FOR MOST LOCATIONS...WITH THE
BEST CHANCES FOR SEEING ANY PRECIP BEING ACROSS THE SRN COUNTIES FRI
NIGHT INTO SAT MORNING. THERE MAY ALSO BE COLD ENOUGH TEMPS IN PLACE
TO SEE A LIGHT WINTRY MIX. HOWEVER...BEING A WEEK AWAY...AND WITH
MANY UNCERTAINTIES REGARDING TEMPS AND ESPECIALLY MOISTURE THAT FAR
OUT...WITH JUST KEEP SLIGHT CHANCE POPS FOR ANY PRECIP AT THIS TIME.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     27  50  33  54 /  10   0   0  10
CAMDEN AR         32  58  35  64 /   0   0   0  10
HARRISON AR       25  54  34  53 /  10   0   0   0
HOT SPRINGS AR    31  56  34  62 /   0   0   0  10
LITTLE ROCK   AR  30  54  34  60 /   0   0   0  10
MONTICELLO AR     32  56  35  63 /   0   0   0  10
MOUNT IDA AR      31  57  35  61 /   0   0   0  10
MOUNTAIN HOME AR  25  51  33  52 /  10   0   0   0
NEWPORT AR        27  50  33  55 /  10   0   0  10
PINE BLUFF AR     32  55  34  62 /   0   0   0  10
RUSSELLVILLE AR   29  54  33  58 /   0   0   0  10
SEARCY AR         28  51  33  58 /  10   0   0  10
STUTTGART AR      30  53  34  60 /   0   0   0  10
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
LAKE WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR ARKANSAS-
BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-CONWAY-
DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-
LONOKE-MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-
POPE-PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-
WHITE-WOODRUFF-YELL.

&&

SHORT TERM...59 / LONG TERM...62
Hazardous weather outlook, Jan 18, 5:00 AM CST, 10 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CST SAT JAN 18 2014

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-191100-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CST SAT JAN 18 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

WEST AND SOUTHWEST WINDS WILL INCREASE ACROSS THE AREA TODAY IN
ADVANCE OF THE NEXT COLD FRONT. SUSTAINED SPEEDS OF 15 TO 25 MPH
WILL DEVELOP LATER THIS MORNING AND PERSIST THROUGH THE AFTERNOON
HOURS...WITH GUSTS OF 30 TO 35 MPH COMMON. A LAKE WIND ADVISORY IS
IN EFFECT DURING THE DAY. WINDS WILL DIMINISH EARLY THIS EVENING.

DUE TO WINDY CONDITIONS AND LOW AFTERNOON HUMIDITY LEVELS...FIRE
DANGER WILL BE ELEVATED OVER MUCH OF THE STATE. ANY OUTDOOR BURNING
IS HIGHLY DISCOURAGED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

44

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Pulaski

When
January 18, 3:30 PM CST to 9:00 PM CST
Where
Pulaski forecast zone
Reported by
Park/Forest Service
Coordinates
34.770, -92.312 (the zone’s center; the record gives no point)

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2014Every state in 2014This day in weather historyWarnings in Arkansas, January 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 484168.